Alert archive / California / Wind Advisories in 2020
Wind Advisory 10, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 12, 2020, 7:52 AM PDT for Riverside County, San Diego County, California. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 7:52 AM PDT (14:52 UTC)
- Expired
- Apr 13, 2020, 8:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 2.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423 WWUS76 KSGX 121452 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 752 AM PDT Sun Apr 12 2020 CAZ056-058-061-062-065-122300- /O.NEW.KSGX.WI.Y.0010.200412T1452Z-200413T1500Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 752 AM PDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts to 45 mph. Stronger through and below passes. Local gusts 55 to 60 MPH through and below the San Gorgonio Pass. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 8 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. Travel will be hazardous in some areas for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
3 follow-up statements
766 WWUS76 KSGX 122057 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 157 PM PDT Sun Apr 12 2020 CAZ056-058-061-062-065-130500- /O.CON.KSGX.WI.Y.0010.000000T0000Z-200413T1500Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 157 PM PDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts to 45 mph. Stronger through and below passes. Local gusts 55 to 60 MPH through and below the San Gorgonio Pass. * WHERE...San Diego County Deserts, San Diego County Mountains, Coachella Valley, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 8 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. Travel will be hazardous in some areas for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
522 WWUS76 KSGX 130456 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 956 PM PDT Sun Apr 12 2020 CAZ056-058-061-062-065-131300- /O.CON.KSGX.WI.Y.0010.000000T0000Z-200413T1500Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 956 PM PDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts to 45 mph. Stronger through and below passes. Isolated gusts to 60 mph through and below the San Gorgonio Pass. * WHERE...San Diego County Deserts, San Diego County Mountains, Coachella Valley, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 8 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ See weather.gov for more details jmb
663 WWUS76 KSGX 130902 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 202 AM PDT Mon Apr 13 2020 CAZ056-058-061-062-065-131500- /O.CON.KSGX.WI.Y.0010.000000T0000Z-200413T1500Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- 202 AM PDT Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts to 45 mph. * WHERE...In the northern Coachella Valley below the San Gorgonio Pass and along and near the desert slopes of the mountains in Riverside and San Diego Counties. * WHEN...Until 8 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Travel will be hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 2:57 AM PDT, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 12, 2:57 AM PDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service San Diego CA 257 AM PDT Sun Apr 12 2020 .SYNOPSIS... A weak upper level trough from the north will lift the moist air in place along and west of our mountains, to generate some occasional light precipitation through Monday. The trough will move east Tuesday, setting us up for some dry and warmer weather through Thursday. A more unsettled pattern returns late next week for cooler conditions, more clouds, and the potential for more showers. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Highlights... * Few light showers along and west of mountains through Monday * Dry, sunny, and much warmer Tuesday-Thursday * Turning cooler with additional showers possible late week Satellite imagery shows marine layer cloudiness locked in west of the mountains. An upper level trough is digging south and will lift the marine layer to allow for some light showers to develop. Some drizzle already occurring here at the office early this morning. A few light showers will be possible along and west of the mountains through Monday under cloudiness. Rainfall amounts will be just a few hundredths of an inch. Patchy wet roads from time to time will be the main impact (low impact). Sunshine will be seen across the deserts. The upper trough will move east on Tuesday with dry, sunny, and much warmer weather conditions Tuesday-Thursday as weak upper ridging takes hold. At or even slight above normal in some parts west of the mountains for a change. This warmer pattern doesn't last long though as there is model consensus in bringing down another upper trough from the north late this week. This will bring again cooler conditions to Southern California, back below normal, along with the potential of more showers. Right now, low impact/light precipitation is favored. && .AVIATION... 121000Z...Coast/Valleys/Mountains...Widespread BKN-OVC low clouds will extend from the coast to the coastal slopes with bases 2000- 4000 ft MSL with tops to 6000 ft MSL and higher terrain obscured through Monday morning except some SCT-BKN clouds this afternoon. Vis will mostly be 6+ miles below the clouds. Isolated -SHRA will occur at times through tonight. Local west winds 20-30 knots with gusts to 40 knots will occur from the mountain crests to the desert slopes through Monday morning. Deserts...Mostly clear with unrestricted vis through Monday morning. && .MARINE... No hazardous marine weather is expected through Thursday. && .SKYWARN... Skywarn activation will not be needed today. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Gregoria AVIATION/MARINE...Maxwell
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.